MAUDE Adverse Event Report: VASCUTEK LTD. THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS

VASCUTEK LTD. THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS
Catalog Number THP3038X100B-G
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 10/25/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 1735 -bacterial infection- - (b)(6) 2025: positive to deep biopsy staphylococcus epidermidis on (b)(6) 2025: deep pus positive to corynebacterium tuberculostearicum, staphylococcus epidermidis and enterobacter cloacae complex.On (b)(6) 2025: superficial plus positive to staphylococcus epidermidis.Impact code: 1802- death- - (b)(6) 2026: complete surgical revision for removal - reinstallation of the infected aortic arch prosthesis with reimplantation of the supra-aortic trunks and descending thoracic aortic stent.The surgery is long and complicated, marked by a massive hemorrhagic syndrome.The patient's hemodynamics do not allow the performance of a thoraco-phrenolaparotomy to manage the origin of the bleeding, death of the patient in intensive care.4624 - surgical intervention - new hospitalization on 25/10 for fever and periprosthetic collection.Surgical drainage of a purulent pericardial collection that came back positive for cutibacterium acnes with irrigation, washing, then active drainage until 17/11 once the bacteriological samples are negative.Device problem code: 2303 - microbial contamination of device -infection event reported - positive for (b)(6) 2025: positive to deep biopsy staphylococcus epidermidis.On (b)(6) 2025: deep pus positive to corynebacterium tuberculostearicum, staphylococcus epidermidis and enterobacter cloacae complex.On (b)(6) 2025: superficial plus positive to staphylococcus epidermidis.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4109 - historical data analysis: -thoraflex hybrid sales (b)(6) vs hybrid infection events jan 22 - apr 26 gave an occurrence rate of (b)(6) no trend requiring action has been identified.4112 - analysis of information provided by user / third party (site ): additional information has been requested to aid this investigation.3331 - analysis of production records: full review of sterility records, endotoxin, bioburden and environmental monitoring for the period of manufacture will be performed.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusion: 11 - conclusion not yet available as investigation is ongoing.
 
Event or Problem Description
Event of infection reported from (b)(6).Death of the patient in resuscitation.Patient operated on (b)(6) 2025 for a replacement of the aortic arch with reimplantation of the supra-aortic trunks and placement of a descending thoracic aortic prosthesis (thoraflex), on an aneurysm of the aortic arch.New hospitalization on 25/10 for fever and periprosthetic collection.Surgical drainage of a purulent pericardial collection that came back positive for cuti bacterium acnes with irrigation, washing, then active drainage until 17/11 once the bacteriological samples are negative.On (b)(6) 2025: pet-ct performed objectifying the presence of a thoracic hypermetabolic infiltration coming into contact with the ascending thoracic aortic prosthesis, the site of heterogeneous fixation: suspicion of a progressive infectious process.Hospitalization in cardiac surgery for new surgical trimming and drainage by sternal vac (understood to be vacum assisted closure system) and infectious follow-up scintigraphy with labeled leukocytes (b)(6) 2026, revealing an infection of the aortic prosthesis, without any other hyper fixation focus.On (b)(6) 2026: complete surgical revision for removal - reinstallation of the infected aortic arch prosthesis with reimplantation of the supra-aortic trunks and descending thoracic aortic stent.The surgery is long and complicated, marked by a massive haemorrhagic syndrome.The patient's hemodynamic do not allow the performance of a thoraco-phrenolaparotomy to manage the origin of the bleeding, death of the patient in resuscitation.
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: e 1735 -bacterial infection- new hospitalisation on (b)(6) 2025 for fever and periprosthetic collection.Surgical drainage of a purulent pericardial collection that came back positive for curtibacterium acnes - (b)(6) 2025: positive to deep biopsy staphylococcus epidermidis - (b)(6) 2025: deep pus positive to corynebacterium tuberculostearicum, staphylococcus epidermidis and enterobacter cloacae complex.- (b)(6) 2025: superficial plus positive to staphylococcus epidermidis.Impact code: f 1802- death- - (b)(6) 2026: complete surgical revision for removal - reinstallation of the infected aortic arch prosthesis with reimplantation of the supra-aortic trunks and descending thoracic aortic stent.The surgery is long and complicated, marked by a massive hemorrhagic syndrome.The patient's hemodynamics do not allow the performance of a thoraco-phrenolaparotomy to manage the origin of the bleeding, death of the patient in intensive care.4624 - surgical intervention - new hospitalization on (b)(6) for fever and periprosthetic collection.Surgical drainage of a purulent pericardial collection that came back positive for cutibacterium acnes with irrigation, washing, then active drainage until (b)(6) once the bacteriological samples are negative.4627 - device was explanted.Device problem code: a 2303 - microbial contamination of device -infection event reported - new hospitalisation on (b)(6)2025 for fever and periprosthetic collection.Surgical drainage of a purulent pericardial collection that came back positive for cutibacterium acnes - (b)(6) 2025: positive to deep biopsy staphylococcus epidermidis - (b)(6) 2025 : deep pus positive to corynebacterium tuberculostearicum, staphylococcus epidermidis and enterobacter cloacae complex.-(b)(6) 2025: superficial plus positive to staphylococcus epidermidis.Component code: g 4755 - part/component/sub-assembly term not applicable.Type of investigation: b 4109 - historical data analysis: - a four-year similar event review was performed for thoraflex hybrid sales (b)(6) vs hybrid infection events (b)(6), no trend requiring action has been identified.Sterilisation results for the thoraflex hybrid device were reviewed and passed as sterile as per mcr002 / mcp002.4112 - analysis of information provided by user / third party (site): bacteriological cultures: 1.Cuti bacterium acnes from the purulent pericardial collection 2.(b)(6) 2025: positive to deep biopsy staphylococcus epidermidis 3.(b)(6) 2025: deep pus positive to corynebacterium tuberculostearicum, staphylococcus epidermidis and enterobacter cloacae complex.4.(b)(6) 2025: superficial plus positive to staphylococcus epidermidis.Between (b)(6) 2026 and (b)(6) 2026: all negative samples, including from explanted prosthesis (but antibiotic therapy in progress, with a 48-hour shutdown window between 14 and (b)(6) 2026).1.Cutibacterium acnes cutibacterium acnes, formerly known as propionibacterium acnes, is a slow-growing, gram-positive, aerotolerant anaerobic organism commonly associated with human skin flora, particularly sebaceous areas.There is no evidence of recovery of cutibacterium acnes from microbial testing of tag products, environmental monitoring, or cleanroom areas.Where present, cutibacterium acnes would be expected to be effectively inactivated by the validated ethylene oxide (eo/eto) sterilisation process used for tag products.2.Corynebacterium tuberculostearicum, usually a skin or opportunistic bacterium can cause infections in: surgical wounds, immunocompromised patients.Corynebacterium tuberculostearicum is a gram-positive organism associated with human skin flora and may therefore be encountered within cleanroom environments.Where present, this organism would be expected to be effectively inactivated by the validated ethylene oxide (eo/eto) sterilisation process used for tag products.Eo ( ethaline oxide)sterilisation is effective against a broad spectrum of microorganisms, including vegetative bacteria such as corynebacterium spp.3.Staphylococcus epidermidis common skin bacterium often linked to: catheters, prosthetic devices, hospital-acquired infections.This is a gram-positive organism commonly associated with human skin flora and may therefore be encountered within cleanroom environments.Where present, this organism would be expected to be effectively inactivated by the validated ethylene oxide (eo/eto) sterilisation process used for tag products.Eo sterilisation is effective against a broad spectrum of microorganisms, including vegetative bacteria such as staphylococcus spp.4.Enterobacter cloacae complex a gram-negative bacterium, common in: hospital infections.Enterobacter cloacae is a gram-negative, facultative anaerobic organism that may be associated with environmental sources and human gastrointestinal flora.This organism has not been detected in microbial testing of tag products, nor in environmental monitoring or cleanroom areas.Where present, enterobacter cloacae would be expected to be effectively inactivated by the validated ethylene oxide (eo/eto) sterilisation process used for tag products, which is effective against a broad spectrum of microorganisms including vegetative bacteria.Additional information regarding pre-soaking of device , antibiotics administered and disposition of explanted device was requested , however no reply was received to date.3331 - analysis of production records: full batch review was performed from base fabric to finished product for batch id -(b)(4) which confirmed the device/ batch was manufactured to specification with no issues found.Sterilisation results for the thoraflex hybrid device were reviewed and passed as sterile as per mcr002 / mcp002." endotoxin poly samples for the period of manufacture 15 jun 22 passed as per sop-0182.Bioburden poly samples for the period of manufacture 15 jun 22 passed as per sop-0179.No per50 was raised for a cleanroom breach and no other issues were noted at the time of manufacture of this product.
 
Event or Problem Description
Event of infection reported from (b)(6).Death of the patient in intensive care.Patient operated on (b)(6) 2025 for a replacement of the aortic arch with reimplantation of the supra-aortic trunks and placement of a descending thoracic aortic prosthesis (thoraflex), on an aneurysm of the aortic arch.-new hospitalization on (b)(6) 2025 for fever and periprosthetic collection.Surgical drainage of a purulent pericardial collection that came back positive for cuti bacterium acnes with irrigation, washing, then active drainage until 17/11 once the bacteriological samples are negative.On -(b)(6) 2025 : pet-ct performed objectifying the presence of a thoracic hypermetabolic infiltration coming into contact with the ascending thoracic aortic prosthesis, the site of heterogeneous fixation: suspicion of a progressive infectious process.- hospitalization in cardiac surgery for new surgical trimming and drainage by sternal vac (understood to be vacuum assisted closure system) and infectious follow-up - scintigraphy with labeled leukocytes (b)(6) 2026, revealing an infection of the aortic prosthesis, without any other hyper fixation focus.On (b)(6) 2026: complete surgical revision for removal - reinstallation of the infected aortic arch prosthesis with reimplantation of the supra-aortic trunks and descending thoracic aortic stent.The surgery is long and complicated, marked by a massive haemorrhagic syndrome.The patient's hemodynamic do not allow the performance of a thoraco-phrenolaparotomy to manage the origin of the bleeding, death of the patient in intensive care.This report is being submitted as follow up #1 for manufacturing report number 9612515-2026-00010 to provide event closure information for (b)(4).

Brand Name
THORAFLEX HYBRID
Common Device Name
THORAFLEX HYBRID PLEXUS
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
VASCUTEK LTD.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9-RR
UK   PA4 9RR
MDR Report Key24797689
Report Number9612515-2026-00010
Device Sequence Number10678600
Product Code QSK
UDI-Device Identifier05037881031781
UDI-Public05037881031781
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTHP3038X100B-G
Device Lot Number23142819
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown